Georgia, 2008Damaging Wind in Georgia, June 29, 2008
June 29, 2008 · NWS CHS · 1 event in 1 county or zone
A persistent trough in the lee of the Appalachians combined with the sea breeze in a highly unstable atmosphere, once again resulted in scattered severe thunderstorms across southern South Carolina and southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A persistent trough in the lee of the Appalachians combined with the sea breeze in a highly unstable atmosphere, once again resulted in scattered severe thunderstorms across southern South Carolina and southeast Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 29, 1:01 PM EST, 2 minutes earlier.
Area forecast discussion, Jun 29, 1:01 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
201 PM EDT SUN JUN 29 2008
.SYNOPSIS...
AN INLAND SURFACE TROUGH AND AN ATLANTIC SURFACE RIDGE WILL PREVAIL
THROUGH THE WEEKEND. WEAK RIDGING ALOFT WILL GIVE WAY TO AN UPPER
LEVEL TROUGH BY EARLY IN THE WEEK. THE UPPER TROUGH WILL PULL OUT
MID WEEK...AS ATLANTIC HIGH PRESSURE BUILDS FROM THE EAST.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS AND THUNDERSTORMS HAVE BECOME SCATTERED ACROSS SOUTHEAST
SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON. AFTER
COLLABORATION WITH SPC...THE ENTIRE FORECAST AREA IS NOW COVERED
UNDER A SEVERE THUNDERSTORM WATCH UNTIL 8PM FOR SOUTHERN-MOST
ZONES AND UNTIL 9PM FOR THE NORTHERN TWO THIRDS OF THE AREA.
OVERALL REGIME APPEARS TO FAVOR MORE NUMEROUS THUNDERSTORMS
TODAY...AS SYNOPTIC DYNAMICS HAVE IMPROVED COMPARED TO PREVIOUS
DAYS. SEVERAL SHORTWAVES CAN BE IDENTIFIED WITHIN WATER VAPOR
IMAGERY ACROSS THE GULF COAST STATES...AND BOTH GFS AND NAM SHOW
THESE IMPULSES MOVING NORTHEAST INTO THE FORECAST AREA THIS
AFTERNOON AND EVENING. THUNDERSTORM DEVELOPMENT AND ORGANIZATION
WILL ALSO BE AIDED BY A STRENGTHENING WINDS FIELDS AT BOTH LOW
LEVELS AND UPPER LEVELS. WATER VAPOR IMAGERY SHOWS PLENTY OF DEEP
LAYER MOISTURE WITHIN DEEP SOUTHWEST FLOW OVER THE GULF COAST AND
SOUTHEAST STATES. PWAT VALUES WILL APPROACH 2 INCHES ACROSS THE
FORECAST AREA THIS AFTERNOON...AND MODEL SOUNDINGS APPEAR QUITE
SATURATED BY 00Z.
MODIFIED MORNING SOUNDINGS INDICATE A CAP OF AROUND 4 TO 5
DEGREES...WITH CONVECTIVE TEMPERATURES SLIGHTLY COOLER IN THE
UPPER 80S TO AROUND 90 DEGREES. RAPID DESTABILIZATION IS CURRENTLY
BREAKING DOWN THE CAP...ALLOWING FOR THUNDERSTORM INITIATION
ACROSS THE AREA.
PRECIPITATION LOADING SUPPORTED BY PWATS AROUND 2 INCHES COULD
SUPPORT BRIEF/ISOLATED DAMAGING WET MICROBURSTS WITHIN PULSE
THUNDERSTORMS. AS THE AFTERNOON PROGRESSES...STRENGTHENING LOW TO
MID LEVEL WIND FIELDS COULD SUPPORT A TREND TOWARD MULTICELL
ORGANIZATION. THE POTENTIAL FOR DAMAGING WIND GUSTS AND LARGE HAIL
COULD MAXIMIZE LATE THIS AFTERNOON INTO THIS EVENING...AS THE SEA
BREEZE SURGES INLAND AND INTERACTS WITH ONGOING CONVECTION
ADVANCING TOWARD THE COAST. WILL CONTINUE TO MENTION THE POTENTIAL
FOR SEVERE THUNDERSTORMS IN THE HAZARDOUS WEATHER OUTLOOK.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
AT LEAST SCATTERED SHOWERS/THUNDERSTORMS SHOULD LINGER INTO THIS
EVENING...AND SOME THUNDERSTORMS MAY PUSH E/SE INTO COASTAL
COUNTIES/COASTAL WATERS. THUS...CONTINUED CHANCE POPS DURING THE
0Z-5Z TIME PERIOD. HOWEVER...DIURNAL STABILIZATION SHOULD
TRANSLATE TO DECREASING COVERAGE OF PRECIPITATION...THUS LOWERED
POPS TO SLIGHT CHANCE AFTER 5Z.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
THE LONGWAVE TROUGH WILL ROTATE INTO THE EASTERN STATES ON MONDAY
WITH A FEW SHORTWAVES RIPPLING ACROSS THE FORECAST AREA DURING THE
DAY. AS IT DEEPENS A 110 KT UPPER JET STREAK WILL DEVELOP INTO THE
MID-ATLANTIC REGION...ALLOWING FOR INCREASED UPPER DIVERGENCE OVER
MUCH OF THE AREA. THE LEE TROUGH FOLLOWED BY A WEAK COLD FRONT WILL
PUSH EAST INTO THE AREA BY LATE MONDAY AFTERNOON. MID-LEVELS SHOULD
BE A DEGREE OR TWO COOLER THAN TODAY ALTHOUGH MID-LEVEL LAPSE RATES
WILL REMAIN WEAK. CAPES SHOULD BE ABLE TO PUSH ABOVE 1000 J/KG
DURING THE DAY WITH QUITE A BIT OF INSOLATION AND DEWPOINTS
REMAINING AROUND 70. DESPITE THE MID-LEVEL CAPPING...THE UPPER
FORCING AS WELL AS DECENT LOW-LEVEL LAPSE RATES AND INSTABILITY WITH
BOUNDARY INTERACTIONS SHOULD PRODUCE SCATTERED SHOWERS AND TSTMS.
WILL MAINTAIN SMALL AREA OF LIKELY POPS ACROSS FAR SOUTHERN AREAS
WHERE BEST DYNAMICS/THERMODYNAMICS WILL BE PRESENT. GOOD CHANCE
ELSEWHERE.
THE FRONT IS EXPECTED TO PUSH JUST OFF THE COAST AND DISSIPATE MON
NIGHT THROUGH WED. AS THE UPPER TROUGH SHIFTS E...A DRIER
CONTINENTAL HIGH WILL BUILD INTO THE REGION FROM THE W. ONLY
ISOLATED SHOWERS AND TSTMS EXPECTED TUE AND WED WITH BEST CHANCES
OVER THE WATERS. A SURGE IN GULF MOISTURE IS FORECAST LATER THU INTO
SAT AS A DEEP BERMUDA RIDGE BUILDS W ACROSS THE AREA. THIS SHOULD
RETURN THE AREA TO MORE NORMAL SCATTERING OF SHOWERS AND TSTMS EACH
AFTERNOON/EVENING. TEMPS WILL REMAIN NEAR CLIMO.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
SCATTERED TO NUMEROUS THUNDERSTORMS HAVE INITIATED ACROSS THE
FORECAST AREA THIS AFTERNOON. HAVE ADDED TEMPO GROUPS UNTIL 21Z TO
22Z AT BOTH TAF SITES FOR THUNDERSTORMS WITH GUSTY WINDS AND
BRIEF VSBYS REDUCTIONS. HAVE MAINTAINED VCTS AND CB AT KCHS AND
KSAV UNTIL AROUND 00Z TO 02Z...AS SEABREEZE AND OUTFLOW BOUNDARY
INTERACTIONS WILL LIKELY SUSTAIN CONVECTION INTO THE EVENING.
RADAR TRENDS WILL BE CLOSELY MONITORED TO DETERMINE THE NEED TO
EXTEND CONVECTIVE WORDING IN THE TAFS.
THE LOW LEVEL JET AND THE SEA BREEZE WILL SUPPORT GUSTS 20 TO 25 KT
AT BOTH SITES INTO THE EVENING...WITH HIGHER GUSTS UP TO 30 KT
POSSIBLE WITHIN THUNDERSTORMS. IT IS UNLIKELY THAT WINDS WILL
COMPLETELY DECOUPLE OVERNIGHT. WIND SPEEDS AT 2 KFT WILL
INCREASE TO AROUND 28 KT AFTER MIDNIGHT...BUT WIND SHEAR POTENTIAL
WILL BE MARGINAL CONSIDERING SURFACE FLOW REMAINING 5 TO 10 KT.
MID LEVEL CLOUDS WILL PERSIST OVERNIGHT. EXPECT ANOTHER GOOD
CHANCE OF CONVECTION ACROSS THE FORECAST AREA MONDAY AFTERNOON.
EXTENDED AVIATION OUTLOOK...OCCASIONAL MVFR OR LOWER CONDITIONS
ARE POSSIBLE IN CONVECTION AND IN NIGHTTIME/EARLY MORNING FOG
THROUGH THE FIRST HALF OF NEXT WEEK. OTHERWISE...VFR CONDITIONS
WILL PREVAIL.
&&
.MARINE...
STRENGTHENING LOW LEVEL JET WILL SUPPORT SOUTH TO SOUTHWEST WINDS
INCREASING TO 20 TO 25 KNOTS...WITH OCCASIONAL GUSTS TO 30
KT...ACROSS COASTAL WATERS THIS AFTERNOON AND TONIGHT. WINDS WILL
BE ENHANCED BY THE SEA BREEZE THIS AFTERNOON/EVENING AND BY THE
UNSTABLE MARINE BOUNDARY LAYER TONIGHT. WILL MAINTAIN ONGOING
SMALL CRAFT ADVISORIES FOR ALL ZONES FROM THIS AFTERNOON UNTIL
EARLY MONDAY MORNING. CONVECTION COULD LOCALLY ALTER
WINDS...ESPECIALLY THIS EVENING.
LOW-LEVEL JETTING EXPECTED AGAIN MON AFTERNOON/EVENING AS THE
PRESSURE GRADIENT TIGHTENS BETWEEN RETREATING BERMUDA RIDGE AND AN
ENHANCED PIEDMONT TROUGH. BEST WIND ENHANCEMENT EXPECTED OVER
NORTHERN SC COASTAL WATERS WHERE GREATEST JETTING IS EXPECTED...AS
WELL AS IN CHARLESTON HARBOR WHERE THE LATE AFTERNOON SEABREEZE WILL
PROVIDE AN ADDITIONAL PUSH. SMALL CRAFT ADVISORIES WILL PROBABLY BE
REQUIRED FOR THE AFTERNOON/EVENING PERIODS ON MON. WIND FIELDS RELAX
SUBSTANTIALLY BY LATE MON NIGHT THROUGH WED BEHIND A WEAK COLD FRONT
DROPPING THROUGH. BERMUDA HIGH PRESSURE WILL REBUILD LATE IN THE
WEEK INTO THE NEXT WEEKEND WITH WINDS GENERALLY FOLLOWING THE
DIURNAL PATTERN OF SEABREEZE CIRCULATIONS DURING THE DAY AND
EVENING/EARLY MORNING SURGING WITH LAND BREEZE INTERACTIONS.
RIP CURRENTS...THE COMBINATION OF OFFSHORE WINDS STRENGTHENING
AND BECOMING PARALLEL TO THE COAST OR SLIGHTLY ONSHORE AND A
PERSISTENT 2-3 FT 10 SECOND PERIOD EASTERLY SWELL JUSTIFIES A
MODERATE RISK FOR RIP CURRENTS FOR ALL BEACHES TODAY. THEN...
ENHANCED RIP CURRENT RISK POSSIBLE ON MONDAY DUE TO STRONG ONSHORE
WINDS...SMALL LONG-PERIOD SWELL AND ASTRONOMICAL EFFECTS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR
GAZ087-088-099>101.
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR
GAZ114>119-137>141.
SC...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR
SCZ040-042>045-047>051.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR
AMZ330-350-352.
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR
AMZ354.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR AMZ350-352-374.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR AMZ354.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT MONDAY FOR AMZ330.
&&Hazardous weather outlook, Jun 29, 12:47 PM EST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
147 PM EDT SUN JUN 29 2008
AMZ330-350-352-GAZ087-088-099>101-SCZ040-042>045-047-300930-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-JENKINS-SCREVEN-
CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-INLAND COLLETON-
DORCHESTER-BERKELEY-INLAND JASPER-
147 PM EDT SUN JUN 29 2008
...SEVERE THUNDERSTORM WATCH 640 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE ACROSS THE
AREA...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES AND A
WARM HUMID AIRMASS...WILL RESULT IN SCATTERED TO NUMEROUS
THUNDERSTORMS MONDAY. A FEW OF THE STORMS COULD BECOME
SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. ANY
THUNDERSTORMS MAY ALSO PRODUCE DANGEROUS LIGHTNING AND TORRENTIAL
RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
AMZ354-GAZ114>116-118-137-138-140-300930-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-TATTNALL-EVANS-INLAND BRYAN-
INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
147 PM EDT SUN JUN 29 2008
...SEVERE THUNDERSTORM WATCH 639 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE ACROSS THE
AREA...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES AND A
WARM HUMID AIRMASS...WILL RESULT IN SCATTERED TO NUMEROUS
THUNDERSTORMS MONDAY. A FEW OF THE STORMS COULD BECOME
SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. ANY
THUNDERSTORMS MAY ALSO PRODUCE DANGEROUS LIGHTNING AND TORRENTIAL
RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
AMZ374-300930-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
147 PM EDT SUN JUN 29 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS ARE
EXPECTED TODAY...ESPECIALLY THIS AFTERNOON AND EVENING. BETWEEN
NOON AND 10 PM...A FEW THUNDERSTORMS MAY BECOME SEVERE WITH
DAMAGING WIND GUSTS TO AT LEAST 60 MPH...AND ISOLATED
THUNDERSTORMS MAY BRIEFLY PRODUCE HAIL TO AT LEAST ONE INCH IN
DIAMETER. THUNDERSTORMS MAY ALSO PRODUCE DANGEROUS LIGHTNING AND
TORRENTIAL RAINFALL.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE
INTERNET AT WWW.ERH.NOAA.GOV/CHS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE ACROSS THE
AREA...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES AND A
WARM HUMID AIRMASS...WILL RESULT IN SCATTERED TO NUMEROUS
THUNDERSTORMS MONDAY. A FEW OF THE STORMS COULD BECOME
SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. ANY
THUNDERSTORMS MAY ALSO PRODUCE DANGEROUS LIGHTNING AND TORRENTIAL
RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
GAZ117-119-139-141-300930-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
147 PM EDT SUN JUN 29 2008
...SEVERE THUNDERSTORM WATCH 639 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
RIP CURRENTS...THE COMBINATION OF ONSHORE WINDS AND AN EASTERLY
SWELL WILL PRODUCE A MODERATE RISK OF RIP CURRENTS ON SOUTHEAST
SOUTH CAROLINA AND SOUTHEAST GEORGIA BEACHES TODAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE ACROSS THE
AREA...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES AND A
WARM HUMID AIRMASS...WILL RESULT IN SCATTERED TO NUMEROUS
THUNDERSTORMS MONDAY. A FEW OF THE STORMS COULD BECOME
SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. ANY
THUNDERSTORMS MAY ALSO PRODUCE DANGEROUS LIGHTNING AND TORRENTIAL
RAINFALL.
RIP CURRENTS...AN ELEVATED RISK FOR RIP CURRENTS MAY CONTINUE
MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
SCZ048>051-300930-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
147 PM EDT SUN JUN 29 2008
...SEVERE THUNDERSTORM WATCH 640 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
RIP CURRENTS...THE COMBINATION OF ONSHORE WINDS AND AN EASTERLY
SWELL WILL PRODUCE A MODERATE RISK OF RIP CURRENTS ON SOUTHEAST
SOUTH CAROLINA AND SOUTHEAST GEORGIA BEACHES TODAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
RIP CURRENTS...AN ELEVATED RISK FOR RIP CURRENTS MAY CONTINUE
MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jun 29, 12:27 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
127 PM EDT SUN JUN 29 2008
GAZ100-101-116>119-138-139-SCZ047-048-051-291815-
BEAUFORT-BULLOCH-COASTAL BRYAN-COASTAL CHATHAM-COASTAL JASPER-COASTAL
LIBERTY-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND JASPER-INLAND
LIBERTY-
127 PM EDT SUN JUN 29 2008
...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BULLOCH
COUNTY...BRYAN COUNTY...LIBERTY COUNTY...BEAUFORT COUNTY...CHATHAM
COUNTY AND JASPER COUNTY THROUGH 215 PM EDT...
AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 35
TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
EDEN TO BRISBON TO RETREAT...OR ALONG A LINE EXTENDING FROM 13 MILES
EAST OF PEMBROKE TO RICHMOND HILL TO 16 MILES SOUTHEAST OF
HINESVILLE...MOVING EAST AT 32 MPH.
AREAS IN AND AROUND HARDEEVILLE...PRITCHARDVILLE...PURYSBURGH...
BELFAST...BLITCHTON...BLOOMINGDALE...BURROUGHS...EDEN...FORT
MCALLISTER...GARDEN CITY...HALFMOON LANDING...ISLE OF HOPE...
KELLER...MARLOW...MEINHARD...MELDRIM...MONTEITH...POOLER...PORT
WENTWORTH...RETREAT...RICEBORO...RICHMOND HILL...RINCON...
RIVERSIDE...SANDFLY...SAVANNAH...SKIDAWAY ISLAND...SUNBURY...
THUNDERBOLT...TYBEE ISLAND...VERNONBURG...WHITE BLUFF...WILMINGTON
ISLAND...WINDSOR FOREST AND SAVANNAH AIRPORT WILL BE IMPACTED THROUGH
215 PM EDT.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 29, 12:41 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
141 PM EDT SUN JUN 29 2008
SCZ050-291830-
CHARLESTON-
141 PM EDT SUN JUN 29 2008
...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 230 PM
EDT...
AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR ADAMS RUN...OR ABOUT 14
MILES NORTH OF EDISTO BEACH...MOVING EAST AT 25 MPH.
AREAS IN AND AROUND ADAMS RUN...HOLLYWOOD...JOHNS ISLAND...MEGGETT...
RAVENEL...ROCKVILLE...WADMALAW ISLAND...WEST ASHLEY AND YONGES ISLAND
WILL BE IMPACTED THROUGH 230 PM EDT.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 29, 12:45 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
145 PM EDT SUN JUN 29 2008
SCZ043-048>050-291830-
BEAUFORT-CHARLESTON-COASTAL COLLETON-INLAND COLLETON-
145 PM EDT SUN JUN 29 2008
...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY...CHARLESTON
COUNTY AND BEAUFORT COUNTY THROUGH 230 PM EDT...
AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HENDERSONVILLE TO LOBECO...OR ALONG A LINE EXTENDING
FROM WALTERBORO TO 7 MILES NORTH OF BEAUFORT...MOVING NORTHEAST AT 28
MPH.
AREAS IN AND AROUND ASHEPOO...COTTAGEVILLE...DALE...GARDENS CORNER...
GREEN POND...HENDERSONVILLE...JACKSONBORO...RITTER...ROUND O...
WALTERBORO...WHITE HALL AND MARINE CORPS AIR STATION WILL BE IMPACTED
THROUGH 230 PM EDT.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, Jun 29, 1:01 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
201 PM EDT SUN JUN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL SAVANNAH 32.05N 81.08W
06/29/2008 E0.50 INCH CHATHAM GA PUBLIC
DIME-SIZED HAIL LASTED FOR ABOUT 5 MINUTES ON RIVER ST IN
DOWNTOWN SAVANNAH.
&&
JPCThunderstorm Wind, Chatham
- When
- June 29, 1:03 PM EST
- Where
- Chatham County, Savannah
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 32.050, -81.080
Two trees were reported down by law enforcement, one on Waters Avenue and the other in the 1300 block of Washington Street. Both trees were blocking the roadway making them impassable.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Alabama, June 29, 20081 death · 12 injured · $1.0 million · 1 event
- Damaging Winds in Pennsylvania, June 29, 20081 death · $1.1 million · 50 kt wind · 14 events
- Damaging Winds in North Carolina, June 29, 20081 death · 50 kt wind · 3 events
- Hail and Damaging Winds in New Jersey, June 29, 20082 injured · $1.1 million · 61 kt wind · 7 events
- Hail and Damaging Winds in Oregon, June 29 to 30, 2008$458,000 · 1 in hail · 14 events
- Damaging Winds and Lightning Strikes in Georgia, June 29, 2008$365,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in New York, June 29, 2008$208,000 · 1 in hail · 16 events
- Flash Flood and Damaging Winds in Ohio, June 29, 2008$250,000 · 50 kt wind · 5 events
- Flood and Hail in Massachusetts, June 29, 2008$72,000 · 50 kt wind · 21 events
- Flash Flood and Damaging Winds in West Virginia, June 29, 2008$160,000 · 50 kt wind · 3 events
- Lightning Strike in Maine, June 29, 2008$100,000 · 1 event
- Lightning Strike in Maryland, June 29, 2008$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 120642.